Man grows breasts after taking gastric medicine for 2 months

Man grows breasts after taking gastric medicine for 2 months
PHOTO: Facebook/BC News

Popping a gastric pill or two to ease stomach pain may be common for many people, but a man in Taiwan who took the medicine continuously for two months found himself growing breasts.

Alarmed by the discovery, he sought help at a hospital.

There, he was diagnosed with gynaecomastia, a condition in which a hormonal imbalance causes the swelling of breast tissue in males.

on Facebook

吃胃藥2個月竟長胸 男罹「女乳症」升級2罩杯 #右編:藥不能亂吃啊! 記者:魏宏卿 南投採訪報導 #女乳症 #胃藥

Posted by 東森新聞 on Tuesday, 23 May 2017

Taiwanese media reported that the middle-aged man had consumed medicine containing cimetidine, which is used to treat stomach and intestine ulcers, or to reduce the amount of stomach acid.

Some side effects of taking cimetidine include headache, diarrhoea, and dizziness.

Photo: Nantou Hospital

Taking these pills for prolonged periods may also reduce the amount of testosterone in the body, and cause a man's breasts to grow.

Fortunately, the man who 'gained two cup sizes' would be able to recover after he stopped taking the medicine, his doctor said.

Ladies should not use these pills to increase their bust size, the doctor cautioned, as they may lead to hormonal problems.

minlee@sph.com.sg

More about

medicine
Purchase this article for republication.

BRANDINSIDER

SPONSORED

Most Read

Your daily good stuff - AsiaOne stories delivered straight to your inbox
By signing up, you agree to our Privacy policy and Terms and Conditions.